Alert archive / New York / Frost Advisories in 2012
Frost Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Apr 25, 2012, 9:33 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It took effect at Apr 26, 2012, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 9:33 PM EDT (01:33 UTC)
- In effect from
- Apr 26, 2012, 1:00 AM EDT
- Expired
- Apr 26, 2012, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS71 KBUF 260133 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 933 PM EDT WED APR 25 2012 NYZ006>008-261100- /O.NEW.KBUF.FR.Y.0001.120426T0500Z-120426T1100Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 933 PM EDT WED APR 25 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY. * LOCATIONS...EAST OF LAKE ONTARIO. * TIMING...LATE TONIGHT. * TEMPERATURES...LOWER 30S. * IMPACTS...FROST MAY DAMAGE SENSITIVE PLANTS LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ APFFEL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Apr 25, 7:37 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 25, 7:37 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 737 PM EDT WED APR 25 2012 .SYNOPSIS... HIGH PRESSURE THAT BROUGHT DRY CONDITIONS AND A FAIR AMOUNT OF SUNSHINE TO THE AREA WILL SLIDE OFF THE EAST COAST TONIGHT. LOW PRESSURE MOVING EAST FROM THE CENTRAL PLAINS WILL PASS JUST SOUTH OF NEW YORK STATE ON THURSDAY AND BRING A GOOD CHANCE FOR SHOWERS. A NORTHWEST FLOW OF CHILLY AIR WILL FOLLOW ON FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... A RIDGE OF HIGH PRESSURE WILL SLIDE OFF THE EAST COAST OVERNIGHT AS LOW PRESSURE MOVES EAST FROM IOWA AND REACH THE VICINITY OF CENTRAL OHIO BY 12Z THURSDAY. MID LEVEL CLOUDS WILL INCREASE ACROSS OUR CWA OVERNIGHT AS THIS SYSTEMS APPROACHES. THE INCREASING CLOUD COVER WILL KEEP OVERNIGHT LOWS ABOVE FREEZING ACROSS MOST AREAS WEST OF THE NORTH COUNTRY. EAST OF LAKE ONTARIO...TEMPERATURES MAY DIP TO FREEZING FOR A FEW HOURS BEFORE THE CLOUDS MOVE IN...THEN SHOW A MODERATING TREND BEFORE DAYBREAK. EXPECT THE INCREASING CLOUD COVER AND WET/WARMER GROUND TO PRECLUDE THE DEVELOPMENT OF A WIDESPREAD FROST/FREEZE. BUT...THIS SITUATION WILL HAVE TO BE MONITORED CLOSELY THIS EVENING. OTHERWISE...RADAR SHOWS THAT SHOWERS FORMING AHEAD OF THE WARM FRONT ARE QUITE CONVECTIVE IN NATURE. THE MAJORITY OF MODELS (12Z RGEM/HRRR/18Z GFS) SLIDE KEEP THIS JUST SOUTHWEST OF THE CWA THROUGH 12Z THURSDAY...HOWEVER SOME MODELS (18Z NAM) DO CLIP WESTERN PORTIONS OF THE SOUTHERN TIER. THE 18Z NAM DOES FORECAST SHOWERS TO REACH CHAUTAUQUA COUNTY LATE TONIGHT...WITH MOST OF THE LIFT COMING FROM ELEVATED INSTABILITY AS UPSTREAM SHOWERS ADVECT INTO THE REGION. WILL MONITOR UPSTREAM...SINCE IF THE NAM IS WRONG IN ITS FORECAST OF SHOWERS UPSTREAM...THEN WESTERN NEW YORK WILL LIKELY REMAIN DRY THROUGH DAYBREAK. EITHER WAY...STEADIER SHOWERS WILL MOVE INTO THE REGION ON THURSDAY MORNING. INCREASING LOW LEVEL MOISTURE WILL FOCUS ALONG A SURFACE TROUGH THAT IS FORECAST TO EXTEND NORTH OF THE PARENT LOW. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS...ESPECIALLY ACROSS THE NORTH COUNTRY WHERE ADDITIONAL LIFT WILL BE GENERATED BY A POTENT SHORT WAVE THAT WILL BE DROPPING SOUTH TOWARD NORTHERN NEW YORK STATE. RIGHT NOW...IT LOOKS LIKE THE STEADIEST PCPN WILL IMPACT WESTERN NEW YORK AND THE GENESEE VALLEY DURING THE MORNING...THEN SHIFT INTO THE EASTERN FINGER LAKES AND NORTH COUNTRY DURING THE AFTERNOON. SOUTHERLY WINDS AHEAD OF THE SURFACE TROUGH WILL ALLOW TEMPERATURES TO WARM WELL INTO THE 50S ON THURSDAY...BEFORE COLD AIR ADVECTION SETS UP BEHIND THE TROUGH LATER IN THE AFTERNOON. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... UPPER LEVEL WAVE AND ASSOCIATED SURFACE LOW WILL BE IN THE PROCESS OF EXITING THE AREA AT THE START OF THE PERIOD. LOW LEVEL MOISTURE SHOULD REMAIN HIGH IN WAKE OF THE SYSTEM AND THIS COMBINED WITH INCREASING LOW LEVEL COLD AIR ADVECTION WILL CONTINUE THE THREAT FOR SHOWERS...ESPECIALLY EAST OF LAKE ONTARIO DURING THE EVENING. 850 MB TEMPERATURES DROPPING TO BETWEEN -10C AND -12C COULD VERY EASILY BRING SOME LAKE RESPONSE...ESPECIALLY EAST OF LAKE ONTARIO AND THE WESTERN SOUTHERN TIER. BOUNDARY LAYER SHOULD GET COLDER ENOUGH TO SEE A CHANGE OVER TO ALL SNOW OVER THE HIGHER ELEVATIONS. MINOR ACCUMULATIONS IN THE 1 TO 2 INCH RANGE ARE POSSIBLE. SNOW/RAIN SHOWERS WILL LIKELY LINGER FRIDAY MORNING ACROSS EASTERN SECTIONS...BUT WITH SURFACE RIDGING AND ASSOCIATED DRIER AIR BUILDING INTO THE REGION WE WILL SEE AN IMPROVING TREND FOR FRIDAY. STILL PLENTY OF COLD AIR ALOFT WITH 850 MB TEMPERATURES BETWEEN -6C TO -10C...YIELDING DAYTIME HIGHS FRIDAY ONLY IN THE 40S. TEMPERATURES FRIDAY NIGHT AND SATURDAY MORNING WILL BE A CONCERN. CLEAR SKIES AND LIGHT WINDS WILL BRING WIDESPREAD FREEZE/FROST CONCERNS. MODEL CONSENSUS CONTINUES TO KEEP THE NORTHERN EDGE OF MOISTURE ALONG AND NORTH OF THE APPROACH WARM FRONT LIFTING UP ACROSS THE OHIO VALLEY TO THE SOUTH OF THE AREA FOR SATURDAY. THE GFS IS THE FARTHER NORTH OF THE SOLUTIONS AND JUST NUDGES THE SOUTHERN TIER WITH SOME VERY MINOR QPF...BUT THE NAM/GEM/ECMWF/SREF SOLUTIONS ALL KEEP HOLD THE PRECIPITATION SOUTH OF THE REGION. AT THIS POINT WILL STAY CLOSE TO MODEL CONSENSUS AND KEEP THE AREA DRY FOR SATURDAY. TEMPERATURES AGAIN SATURDAY NIGHT WILL BE A CONCERN...WITH THE POTENTIAL FOR MORE FREEZE/FROST CONCERNS AS THE HIGH REMAINS PARKED OVER THE REGION. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LATEST MEDIUM RANGE MODELS AND ENSEMBLES CONTINUING TO SUGGEST THIS PERIOD WILL BE COOL WITH MAINLY QUIET WEATHER. WESTERN AND CENTRAL NEW YORK WILL REMAIN IN A NORTHWESTERLY FLOW REGIME BETWEEN SLOWLY DEPARTING UPPER LOW SPINNING ACROSS EASTERN CANADA AND A SLOWLY PROGRESSIVE RIDGE ACROSS CENTRAL CANADA. AT THE SURFACE...A SPRAWLING AREA OF HIGH PRESSURE WILL SLOWLY BUILD TO THE SOUTHEAST FROM CENTRAL CANADA...SETTLING OVER WESTERN AND CENTRAL NEW YORK DURING THE FIRST HALF OFF THE PERIOD. WARM FRONTAL PRECIPITATION LOOKS TO REMAIN WELL TO THE SOUTH OFF THE AREA DURING THE WEEKEND. THE HIGH REMAINS THE DOMINANT FEATURE TUESDAY...ALTHOUGH SHIFTING EAST OF THE REGION. THIS WILL ALLOW WARM AIR ADVECTION TO SET UP AHEAD OF A FAST MOVING PACIFIC SHORTWAVE WEDNESDAY. WEDNESDAY LOOKS TO HAVE THE BEST THREAT FOR PRECIPITATION AS THIS WAVE WORKS ACROSS THE REGION. BASICALLY...WITH THE CONTINENTAL POLAR AIRMASS REMAINING FIRMLY IN PLACE IN THE SUNDAY THROUGH TUESDAY TIME FRAME. THERE SHOULD BE PLENTY OF SUNSHINE WITH A GRADUAL WARMING TREND. WEDNESDAY LIKELY TO BE THE MILDEST DAY AS WARMER AIR CONTINUES TO SPREAD INTO THE REGION IN A STRENGTHENING RETURN FLOW. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... CONFIDENT IN VFR CONDITIONS THROUGH THIS EVENING...AS APPROACHING CLOUDS SHOULD BE IN THE MID AND UPPER LEVELS. THE COMBINATION OF LOW PRESSURE AND A TROF IN THE MID-LEVELS WILL CROSS FROM WEST TO EAST THURSDAY MORNING INTO THURSDAY AFTERNOON. WHILE SHOWERS MAY SPREAD OUT AHEAD OF THIS...MAINLY VFR CONDITIONS ARE LIKELY AHEAD OF THE WIND SHIFT...WITH CIGS/VSBY LIKELY TO REMAIN UP. AFTER THE WIND SHIFT...EXPECT CIGS TO LOWER...RESULTING IN FAIRLY WIDESPREAD MVFR TO POSSIBLY IFR CONDITIONS ACROSS WESTERN NEW YORK. ALSO...THE RUC AND TO A LESSER EXTENT NAM/GFS...BRING A MODEST LOW LEVEL JET OUT AHEAD OF THE LOW. CURRENT FORECASTS ARE IN THE 30 TO 35 KT BALLPARK...WHICH IS GENERALLY SHY OF LLWS CRITERIA...BUT CLOSE. FOR NOW...LEAVE LLWS OUT OF TAFS...BUT WILL MONITOR AND CONSIDER ADDING TO SOME TAFS SHEAR IF THERE IS INDICATION THAT THIS LOW LEVEL JET WILL BE STRONGER. OUTLOOK... FRIDAY...MAINLY VFR WITH CHANCE RAIN SATURDAY...MAINLY VFR. SUNDAY AND MONDAY...VFR. && .MARINE... WIND AND WAVES ON THE LAKES WILL CONTINUE TO SUBSIDE THIS AFTERNOON AND EVENING AS THE PRESSURE GRADIENT WEAKENS. THEREFORE...ALL SMALL CRAFT ADVISORIES WILL BE ALLOWED TO EXPIRE. MEANWHILE...LOW PRESSURE MOVING EAST FROM THE CENTRAL PLAINS WILL TRACK SOUTH OF NEW YORK STATE THURSDAY...THEN SETTLE OFF THE EAST COAST THURSDAY NIGHT. A BRISK WEST TO NORTHWEST FLOW IN THE WAKE OF THIS LOW WILL LIKELY RESULT IN SMALL CRAFT ADVISORY CONDITIONS THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE WILL BRING QUIETER CONDITIONS SATURDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...APFFEL/TJP SHORT TERM...TMA LONG TERM...TMA AVIATION...APFFEL MARINE...TJP
Hazardous weather outlook, Apr 25, 9:33 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 933 PM EDT WED APR 25 2012 NYZ006>008-270145- OSWEGO-JEFFERSON-LEWIS- 933 PM EDT WED APR 25 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. THERE IS A POSSIBILITY OF A HARD FREEZE ON FRIDAY NIGHT AND AGAIN SATURDAY NIGHT...WITH TEMPERATURES IN THE 20S A GOOD POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019>021-085-270145- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 933 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES MAY DROP BELOW FREEZING ON FRIDAY NIGHT AND AGAIN ON SATURDAY NIGHT. WHILE INTERIOR LOCATIONS WILL LIKELY BE THE COLDEST...THERE IS A POSSIBILITY FOR A FROST OR EVEN A FREEZE FAIRLY CLOSE TO THE LAKE SHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270145- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 933 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:59 AM EDT | Small Craft Advisory | BUF | 52 hr |
Nearby
Frost Advisories in New York, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.